Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 93, NWS Buffalo, NY

November 10, 2012

NWS Buffalo, NY issued this small craft advisory at Nov 10, 2012, 1:25 PM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2012, 1:25 PM EST (18:25 UTC)
Expired
Nov 10, 2012, 10:00 PM EST
In force
9 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WHUS71 KBUF 101825
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
125 PM EST SAT NOV 10 2012

LOZ042-110230-
/O.NEW.KBUF.SC.Y.0093.121110T1825Z-121111T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
125 PM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
2 follow-up statements
908 
WHUS71 KBUF 102040
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EST SAT NOV 10 2012

LOZ045-110445-
/O.NEW.KBUF.SC.Y.0094.121111T0800Z-121111T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
340 PM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON EST SUNDAY. 

* WINDS...SOUTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-110300-
/O.CON.KBUF.SC.Y.0093.000000T0000Z-121111T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
340 PM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
640 
WHUS71 KBUF 110259
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
959 PM EST SAT NOV 10 2012

LOZ042-110400-
/O.EXP.KBUF.SC.Y.0093.000000T0000Z-121111T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
959 PM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

$$

LOZ045-111100-
/O.CON.KBUF.SC.Y.0094.121111T0800Z-121111T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
959 PM EST SAT NOV 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON EST
SUNDAY...

* WINDS...SOUTH 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 12:44 PM EST, 41 minutes earlier.

Area forecast discussion, Nov 10, 12:44 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1244 PM EST SAT NOV 10 2012

.SYNOPSIS...
A WARM FRONT WILL SLOWLY LIFT TO THE NORTH ACROSS OUR REGION TODAY.
THIS WILL KEEP OUR FORECAST AREA SHROUDED WITH CLOUDS WHILE
CONTINUING TO PROMOTE SOME RAIN SHOWERS. NEAR RECORD WARMTH WILL SET
UP BEHIND THE FRONT FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
REGIONAL RADARS SHOWING SHOWERS HAVE ALL BUT VANISHED EARLY THIS
AFTERNOON WITH JUST A FEW WIDELY SCATTERED LIGHT SPRINKLES LEFT.
THIS WILL LIKELY BE THE CASE THROUGH THE REST OF THE DAY...WITH JUST
A FEW ODD SPRINKLES AND NOTHING MEASURABLE.

OTHERWISE A WARM FRONT WILL CONTINUE TO LIFT VERY SLOWLY NORTHEAST
INTO THE AREA TODAY. THIS WILL KEEP PLENTY OF CLOUD COVER IN PLACE
FOR MOST OF THE AREA. WITH THE CLOUD COVER AND POOR MIXING TEMPS
WILL STRUGGLE TO NEAR 50 ACROSS THE BULK OF THE AREA DESPITE WARMING
TEMPERATURES ALOFT. THE FAR SOUTHWEST PORTION OF THE STATE MAY MIX A
LITTLE BETTER LATER TODAY WITH LOW TO MID 50S POSSIBLE THERE...
WHILE COOLER AIR WILL PERSIST ACROSS THE NORTH COUNTRY WHERE MID 40S
WILL BE COMMON.

ANY LIGHT SHOWER CHANCES WILL DIMINISH FROM SOUTH TO NORTH TONIGHT
AS THE WARM FRONT LIFTS NORTH OF THE AREA. SOUTHERLY FLOW IN THE
WARM SECTOR WILL HOLD OVERNIGHT LOWS MOSTLY IN THE 40S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE WEATHER DURING THIS PERIOD WILL BE HIGHLIGHTED BY NEAR RECORD TO
RECORD WARMTH ON SUNDAY...FOLLOWED BY MUCH COOLER WEATHER MONDAY
NIGHT BEHIND THE PASSAGE OF A STRONG COLD FRONT.

AT THE START OF THE PERIOD...HIGH PRESSURE WILL BE ANCHORED OFF THE
NEW ENGLAND COAST WHILE AN AREA OF LOW PRESSURE MOVES NORTH OF THE
UPPER GREAT LAKES. THE DEEP LAYERED SOUTHERLY FLOW BETWEEN THESE TWO
SYSTEMS...COMBINED WITH INCREASING SUNSHINE...WILL ALLOW
TEMPERATURES TO WARM WELL INTO THE 60S ACROSS THE ENTIRE CWA.
READINGS MAY EVEN RISE INTO THE LOWER 70S ACROSS PARTS OF WESTERN
NEW YORK AND THE GENESEE VALLEY WHERE THE ADDED BENEFIT FROM THE
SOUTHERLY DOWNSLOPING WINDS WILL COME INTO PLAY. THE RECORD HIGH
TEMPERATURE OF 68 DEGREES IN BUFFALO MAY BE TIED OR BROKEN...BUT
ROCHESTER'S RECORD HIGH OF 73 MAY BE TOUGHER TO REACH. VERY MILD
CONDITIONS WILL CONTINUE SUNDAY NIGHT WITH MOST AREAS NORTH OF THE
SOUTHERN TIER EXPECTED TO STAY IN THE LOWER 50S.

AS THE AFOREMENTIONED LOW HEADS NORTH INTO SOUTHERN HUDSON BAY ON
MONDAY...ITS TRAILING COLD FRONT WILL MOVE INTO WESTERN NEW DURING
THE LATE AFTERNOON OR EARLY EVENING. A 50 TO 60 KNOW LOW LEVEL JET
SURGING AHEAD OF THE FRONT WILL TRANSPORT INCREASINGLY MOIST AIR
NORTH FROM THE TENNESSEE AND OHIO VALLEYS. THIS WILL RESULT IN A
GOOD CHANCE FOR SHOWERS DURING THE AFTERNOON...ESPECIALLY ACROSS
WESTERN NEW YORK. THE LATEST GUIDANCE STILL SHOWS VERY FAVORABLE
SHEAR PROFILES WHICH COULD SUPPORT CONVECTION...BUT THE INSTABILITY
LOOKS VERY MARGINAL. BASED ON THIS...WILL NOT MENTION ANY
THUNDERSTORMS AT THIS TIME.

SOUTHERLY WINDS WILL BE ON THE INCREASE AHEAD OF THE FRONT RANGING
15 TO 25 MPH AND GUSTING OVER 30 MPH. IT APPEARS THAT WE WILL NOT
REACH WIND ADVISORY CONDITIONS ON MONDAY...BUT IT IS WORTH CONTINUED
SCRUTINY. THE STRONG SOUTHERLY FLOW WILL STILL RESULT IN
UNSEASONABLE WARM TEMPERATURES WITH MOST AREAS EXPECTED TO SEE
READINGS IN THE LOWER TO MID 60S.

THE COLD FRONT AND ASSOCIATED PRECIP WILL CROSS THE REGION DURING
THE FIRST HALF OF MONDAY NIGHT. AFTER THAT...THE MODELS SHOW A WELL
DEFINED DRY SLOT BUILDING IN BEHIND THE DEPARTING COLD FRONT. THIS
SHOULD ALLOW THE STEADIER SHOWERS TO TAPER OFF FROM WEST TO EAST
AFTER 06Z. A WESTERLY FLOW OF NOTICEABLY COLDER AIR (WITH 850 MB
TEMPERATURES FORECAST TO DROP TO ABOUT -8C TO -5C) MAY RESULT IN A
MIX OF RAIN AND SNOW ACROSS PARTS OF WESTERN NEW YORK AND THE
GENESEE VALLEY BEFORE DAYBREAK TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS THE COLD FRONT SLIDES OFF THE EAST COAST TUESDAY...COLDER AIR
WILL DEEPEN ACROSS THE REGION. WHILE TEMPERATURES ALOFT WILL BE COLD
ENOUGH FOR SOME RESPONSE FROM THE LAKES...THERE IS SOME UNCERTAINTY
AS TO HOW MUCH MOISTURE WILL BE IN PLACE BEHIND THE FRONT. IN
ADDITION...THE GFS/S TEMPERATURE AND MOISTURE PROFILES SUGGEST THAT
THE FAVORABLE DENDRITIC SNOW GROWTH ZONE WILL BE WELL ABOVE ANY
LINGERING LOW LEVEL MOISTURE. THESE FACTORS SHOULD SUBSTANTIALLY
LIMIT THE AMOUNT OF LAKE EFFECT PRECIP...BUT WE COULD SEE A COATING
TO AN INCH OR SO ACROSS THE TOP OF THE CHAUTAUQUA RIDGE. EAST OF
LAKE ONTARIO...IT LOOKS LIKE THE BOUNDARY LAYER TEMPERATURES WILL
SUPPORTIVE OF NOTHING WORSE THAN A MIX OF RAIN AND SNOW.

SURFACE HIGH PRESSURE OVERLAIN BY A ZONAL FLOW ALOFT FROM WEDNESDAY
THROUGH FRIDAY WILL BRING A PERIOD OF BENIGN AND DRY WEATHER WITH A
SLOW WARMING TREND. OVERNIGHT LOW TEMPS WILL BE IN THE MID 20S TO
LOW 30S EACH NIGHT WITH HIGHS ON WEDNESDAY IN THE MID 30S TO LOW 40S
CLIMBING TO THE LOWER TO MID 40S ON THURSDAY AND THE UPPER 40S TO
LOW 50S ON FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A WARM FRONT WILL CONTINUE TO LIFT SLOWLY NORTHEAST ACROSS THE
REGION THIS AFTERNOON THROUGH TONIGHT. THIS WILL CONTINUE TO BRING
MAINLY VFR CLOUD COVER WITH A FEW WIDELY SCATTERED LIGHT SHOWERS
DEVELOPING THIS EVENING AND LIFTING NORTHEAST ACROSS THE AREA. THE
RAIN SHOULD BE LIGHT ENOUGH TO KEEP VSBY VFR IN MOST LOCATIONS.

ON SUNDAY THE WARM FRONT WILL LIFT NORTH OF THE REGION WITH A RETURN
TO MORE SUNSHINE AND A CONTINUATION OF VFR CONDITIONS AFTER MID
LEVEL CLOUDS CLEAR OUT BY MIDDAY.

OUTLOOK...
MONDAY...VFR MOST OF THE DAY...THEN MVFR WITH SHOWERS LATE MONDAY
AFTERNOON AND MONDAY NIGHT.
TUESDAY...VFR EXCEPT MVFR IN LIGHT SNOW SHOWERS EAST OF THE LAKES.
WEDNESDAY AND THURSDAY...VFR.

&&

.MARINE...
FRESHENING EAST WINDS TODAY WILL VEER TO A SOUTHERLY COMPONENT
TONIGHT IN THE WAKE OF A WARM FRONT...FIRST OVER LAKE ERIE AND
EVENTUALLY OVER LAKE ONTARIO. AS THESE WINDS INCREASE LATE SUNDAY
NIGHT AND MONDAY...SMALL CRAFT ADVISORIES MAY BE NEEDED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...HITCHCOCK/TMA
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...HITCHCOCK
MARINE...TMA
Hazardous weather outlook, Nov 10, 5:01 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
501 AM EST SAT NOV 10 2012

NYZ001>008-010>014-019>021-085-111015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
501 AM EST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-111015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
501 AM EST SAT NOV 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:40 PM ESTSmall Craft AdvisoryBUF20 hr

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.